Alert archive / Kansas / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind chill advisory at Jan 7, 2015, 3:48 PM CST for 6 counties in Kansas. It took effect at Jan 8, 2015, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 3:48 PM CST (21:48 UTC)
- In effect from
- Jan 8, 2015, 3:00 AM CST
- Expired
- Jan 8, 2015, 9:05 AM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Greenwood County, KS, Marion County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -242 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS43 KICT 072148 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 348 PM CST WED JAN 7 2015 KSZ052-053-069>072-081200- /O.NEW.KICT.WC.Y.0002.150108T0900Z-150108T1600Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...EL DORADO...AUGUSTA...ANDOVER... ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...HUMBOLDT 348 PM CST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY. * WIND CHILL VALUES...15 TO 20 BELOW ZERO. * OTHER IMPACTS...FROSTBITE TO EXPOSED SKIN IS POSSIBLE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HOWERTON
2 follow-up statements
454 WWUS43 KICT 080933 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 333 AM CST THU JAN 8 2015 KSZ052-053-069>072-081600- /O.CON.KICT.WC.Y.0002.000000T0000Z-150108T1600Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...EL DORADO...AUGUSTA...ANDOVER... ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...HUMBOLDT 333 AM CST THU JAN 8 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...15 TO 20 BELOW ZERO. * OTHER IMPACTS...FROSTBITE TO EXPOSED SKIN IS POSSIBLE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BILLINGS WRIGHT
828 WWUS43 KICT 081505 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 905 AM CST THU JAN 8 2015 KSZ052-053-069>072-081615- /O.CAN.KICT.WC.Y.0002.000000T0000Z-150108T1600Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...EL DORADO...AUGUSTA...ANDOVER... ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...HUMBOLDT 905 AM CST THU JAN 8 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES HAVE RISEN ABOVE ADVISORY LEVELS AND WILL CONTINUE TO RISE THIS MORNING...THEREFORE THE WIND CHILL ADVISORY HAS BE CANCELLED. $$ JAKUB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 3:37 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 7, 3:37 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 337 PM CST WED JAN 7 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 319 PM CST WED JAN 7 2015 FORECAST GENERALLY STILL ON TRACK. EXPECT TEMPERATURES TO FALL OFF QUICKLY AFTER SUNSET AS RIDGE AXIS MOVES THROUGH. BY 0600 UTC RETURN FLOW SHOULD BE UNDERWAY WITH WARMING TEMPERATURES FOR REMAINDER OF THE NIGHT AS WINDS INCREASE. WIND CHILLS IN THE FLINT HILLS AND PARTS OF SOUTHEAST KS WILL BE AT OR BELOW -15 WHICH IS WIND CHILL ADVISORY CRITERIA. WILL HOIST ADVISORY FROM ROUGHLY 09-16 UTC. TEMPERATURES REBOUND ON THU MAINLY OVER NORTHWEST HALF OF FORECAST AREA DUE TO INCREASED MIXING/DOWNSLOPE FLOW AND INSOLATION BEHIND FRONT. AREA EAST OF I-35 A TOUGHER CALL...DUE TO INCREASING CLOUDS AND LIMITED MIXING AHEAD OF FRONT. BY THU NIGHT...HIGH PRESSURE WILL CONTINUE TO SETTLE OVER CENTRAL PLAINS...WITH ANOTHER RELATIVELY CHILLY NIGHT OFFSET SLIGHTLY BY SOME WIND. HIGH PRESSURE DRIFTS OVERHEAD ON FRI. RETURN FLOW DEVELOPS FRI NIGHT ONCE AGAIN...WHICH CONTINUE INTO SAT. LACK OF SIGNIFICANT MOISTURE RETURN SHOULD PRECLUDE PRECIPITATION. -HOWERTON .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 319 PM CST WED JAN 7 2015 MEDIUM RANGE MODELS STARTING TO SHOW BETTER AGREEMENT WITH UPPER PATTERN...BUT LOW LEVEL MOISTURE STILL UNCERTAIN. INITIALIZATION KEEPS KICKING OUT SMALL POPS FOR MUCH OF THIS PERIOD...MOSTLY OVER SOUTHEAST KS. WILL LIKELY SEE SOME DURING THIS PERIOD...BUT NOT ENTIRELY CONVINCED WHEN. THE BEST CHANCE AREA WIDE LOOKS TO BE ON SUN NIGHT AND POSSIBILITY AGAIN ON TUE AS A FAIRLY DECENT SHORTWAVE ROTATES THROUGH LONGWAVE TROUGH. TEMPERATURES SHOULD REMAIN AT OR BELOW NORMAL THROUGHOUT THE PERIOD. -HOWERTON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1122 AM CST WED JAN 7 2015 ARCTIC SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA FOR TODAY...WITH SOME OF THE HIGHEST ALTIMETER PRESSURE READINGS IN SOME TIME. THE GUSTY NORTH WINDS WILL DIMINISH AROUND SUNSET AND THEN SWITCH AROUND TO THE SOUTH...AS THE SURFACE HIGH PRESSURE CENTER SLIDES EAST OF KANSAS BY EARLY THURSDAY MORNING. SOUTH WINDS WILL BEGIN TO INCREASE DURING THE DAY ON THURSDAY. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 4 32 15 20 / 0 0 0 0 HUTCHINSON 4 37 12 19 / 0 0 0 0 NEWTON 3 34 13 18 / 0 0 0 0 ELDORADO 2 30 15 19 / 0 0 0 0 WINFIELD-KWLD 6 31 18 22 / 0 0 0 0 RUSSELL 3 39 8 18 / 0 0 0 0 GREAT BEND 4 39 10 19 / 0 0 0 0 SALINA 2 38 9 19 / 0 0 0 0 MCPHERSON 2 37 11 19 / 0 0 0 0 COFFEYVILLE 7 32 18 23 / 0 0 0 0 CHANUTE 4 30 16 20 / 0 0 0 0 IOLA 4 30 15 20 / 0 0 0 0 PARSONS-KPPF 5 31 17 21 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 3 AM TO 10 AM CST THURSDAY FOR KSZ052- 053-069>072. &&
Hazardous weather outlook, Jan 7, 9:42 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 942 AM CST WED JAN 7 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081545- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 942 AM CST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIND CHILL VALUES WILL REMAIN BELOW ZERO THROUGHOUT TODAY...WITH READINGS OF ZERO TO 10 BELOW ZERO. THE COLDEST AND MOST DANGEROUS WIND CHILL VALUES WILL OCCUR LATER TONIGHT ACROSS EAST CENTRAL KANSAS...WITH VALUES OF 15 TO 18 BELOW ZERO AFTER MIDNIGHT. A WIND CHILL ADVISORY MAY BE NEEDED FOR THESE AREAS FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL TEMPERATURES WILL CONTINUE TO BE BELOW ZERO IN THE EARLY MORNING HOURS THURSDAY. THE COLDEST AND MOST DANGEROUS WIND CHILL TEMPERATURES OF 15 TO 18 BELOW ZERO OVER EAST CENTRAL KANSAS. WIND CHILL TEMPERATURES WILL EVENTUALLY WARM ABOVE ZERO BY AFTERNOON. WIND CHILLS TEMPERATURES WILL AGAIN BE BETWEEN ZERO AND 10 BELOW ZERO AREAS BOTH FRIDAY AND SATURDAY MORNINGS. THERE IS A SLIGHT CHANGE OF LIGHT SNOW ACROSS SOUTHEAST KANSAS SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Wind Chill Advisories in Kansas, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.